Hair loss due to medication.... Can anyone give me hope?

Discussions about the diffuse thinning experienced by women, usually after menopause

Sponsor Message

Sponsor

Tom Hagerty
Site Admin
Posts: 580
Joined: Mon Dec 06, 2010 9:21 am

Re: Hair loss due to medication.... Can anyone give me hope?

Post by Tom Hagerty » Thu Oct 08, 2015 4:26 pm

I eat liver once a week too and perhaps a little red meet on other days but I don't want to have an iron overload. You're now doing it right. Serum ferritin levels between 40 and 60 nanograms per milliliter is ideal. You don't want to strive for those higher numbers like 150. Those higher numbers might be within the normal range but they might trigger other problems.
I noticed one shorter hair that was shed a moment ago.
Strand of hair.jpg
A lonely hair
Strand of hair.jpg (7.08 KiB) Viewed 16001 times
Send that hair to me and I'll have it evaluated. It could tell me if you are a Republican or a Democrat or an Independent. Human hair is very revealing about what lurks in the hearts of men (and women).

Trazodone is a tetracyclic antidepressant with the potential for a few side effects. But I don't know enough about any drug or its possible ability to trigger telogen effluvium. It's always safe to be drug-free and happy to be living.

Jenvoy
Posts: 18
Joined: Tue Aug 11, 2015 11:16 am

Re: Hair loss due to medication.... Can anyone give me hope?

Post by Jenvoy » Thu Oct 08, 2015 10:19 pm

Tom Hagerty wrote:
I noticed one shorter hair that was shed a moment ago.
Strand of hair.jpg
Send that hair to me and I'll have it evaluated. It could tell me if you are a Republican or a Democrat or an Independent. Human hair is very revealing about what lurks in the hearts of men (and women).
:lol: :lol: :lol: :lol: :lol: Thanks Tom! Vacuuming the constant hair shed, and dealing with a tantruming 2 year old...this is the best laugh I've had all week! Needed that!

Jenvoy
Posts: 18
Joined: Tue Aug 11, 2015 11:16 am

Re: Hair loss due to medication.... Can anyone give me hope?

Post by Jenvoy » Fri Jan 08, 2016 12:19 am

Another update for anyone going through the same situation as mine.

I am still shedding. It will be 6 months tomorrow. I will say, I believe my shedding decreased only slightly in the last month. I had a horrible clump of hair lost every time I washed my hair 2X a week. I'd pull out a massive amount running my hands through my hair. I was so tired of my long thinning hair, I took some scissors to it and lopped off about 5 inches. It's now slightly above my shoulders. Then about a week later, I walked solemnly into the bathtub knowing I'd see yet another big clump of hair. Low and behold, I only pulled out 10 strands of hair! I thought it may have been too good to be true. I wish I could say after that the shedding ceased and went back to normal. The following week, a massive amount of hair came out upon washing my hair. Back to square one!

I did hear from another woman who suffered from TE (induced by BC) and she told me this is what happened to her early on in her recovery. She suffered from TE for 10 months. In the beginning of her recovery she stated she had fluctuations of shedding. It eventually evened out and consistently shed the same amount. She's now growing wonderful healthy hair. I have no clue if this is in fact what is happening to me. After all, I am STILL loosing more hair than I have in the past. Before this all happened I'd only have 4 or 5 strands come out when I washed my hair. Then another 8-10 when I styled my hair...if that! I also see sporadic hair regrowth. Nowhere near what will provide coverage to the hair I've lost. Which is on my crown, temples, pretty diffuse. I almost feel like I might be imagining it, since I cut my hair shorter. Perhaps the shed is the same? Or perhaps I'm just loosing any shred of optimism that this will end. The top photo I attached is my clump of hair loss while washing my hair for the last 5 months. The middle occurred around month 5. I was so happy that day...I thought it was truly the end of my TE. The 3rd is consistent with my hair loss during hair wash days...give or take a little more.

After 5 months I finally counted the hair that fell out today when I washed my hair. It was approximately 30ish or so. I had another 30-50 throughout the day. I know I've read 80-100 is "normal" hair loss daily for a person, but I know I am still suffering from TE. I've read it can "taper off, I've also read how some women have a spontaneous resolution. I'm just taking it day by day. I get frustrated, depressed, confused. It is mentally draining. I see a hair loss dermatologist next Friday the 15th. I am considering a scalp biopsy, but I hear that it can give incorrect results. I am just grasping at straws now, hoping this derm can give me some sort of hope.

The good news is that my scalp no longer throbs, is painful or extremely tender. When this all started, my scalp hurt like h*ll! There were times I cried lying in bed, because the pain was too much. I considered shaving my head, in hopes it would take the awful pain away. Every now and then my scalp will get tender, but nowhere near what it was when this all started. I am holding onto hope that this is a good indication of positive things to come.

I will update in another month on what's happening.
Attachments
unnamed-2.jpg
unnamed-2.jpg (29.34 KiB) Viewed 15911 times

Jenvoy
Posts: 18
Joined: Tue Aug 11, 2015 11:16 am

Re: Hair loss due to medication.... Can anyone give me hope?

Post by Jenvoy » Fri Aug 26, 2016 11:55 am

Another update: 13 months later and I'm still loosing hair. I would guess 150 daily. This is depressing and the hardest thing I've ever dealt with in my 36 years. I was told I have CTE which could go on for years. My next step is a scalp biopsy to make sure, and all I can do is hope this ends.

Post Reply

Who is online

Users browsing this forum: No registered users and 1 guest